Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dear doctor
Feb 13, 2007

I am taking kaletra+combivir(3 kaletra in the morning, 3 in the evening along with 1 combivir in the morning one in the evening) for 4 months now.. My doctor told me that she will cut my doses in a month or two to avoid toxicity. We wait to see my numbers first.. My question is.. Can I take only 1 kaletra in the morning along with 1 lamivudine without zidovudine(I had kidney problems and i hear so many bad things about it) in the morning and same dosage in the evening? Is it safe and have the same eficacity? Thanks for your answer..ela

Response from Dr. Wohl

This makes no sense.

There is no dose reduction of HIV medications except for certain cases in which drugs that are cleared by the kidney are reduced when kidney function falls. You say you had kidney problems so maybe there is a decline in your renal function that could permit a reduction in the AZT and 3TC in Combivir but this would not be the case for Kaletra.

Kaletra now comes in a tablet that permits two tablets to be taken twice a day. I am hoping your doctor is not a complete idiot and this is what she was referring to. Do not let anyone reduce your Kaletra to one pill twice a day.

DW



Previous
Lipodystrophy/fatty lumps
Next
help with my anti-hiv drugs lebanon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement